MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM FLUORIDE POTASSIUM OXALATE BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM FLUORIDE POTASSIUM OXALATE BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367925
Medical Device Problem Code Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® sodium fluoride 15mg potassium oxalate 12 mg (fx) blood collection tube there was mix of product types in a pack.The following information was provided by the initial reporter.The customer stated: "today, the supply team reported this deviation: in a rack of gray cap tubes, potassium oxalate / sodium fluoride, 2 tubes from another batch were found that were already expired.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: no samples and 3 photos were returned by the customer in support of this complaint.The photos were evaluated and show tubes from catalog 367925 with lots 1350365 and 0345803.Catalog 367925, lot 0345803 was manufactured in 01feb2021 (expired).Catalog 367925, lot 1350365 was manufactured in 01jan2022.Per procedure, line clearance, each individual manufacturing station/work center is cleared prior to commencing manufacture of the next scheduled production batch through that station/work center.These two lots were produced on the same line; however, the manufacturing dates are 11 months apart.With our current line clearance procedure, mixed product could not have come from the manufacturing site.Bd was able to confirm the customer¿s indicated failure mode with the photos provided; however, the mixed product did not come from the manufacturing plant in this manner.The exact cause for the customer¿s failure mode could not be determined with the investigation.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SODIUM FLUORIDE POTASSIUM OXALATE BLOOD COLLECTION TUBE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15473337
Report Number1917413-2022-00598
Device Sequence Number11471294
Product Code JKA
UDI-Device Identifier50382903679251
UDI-Public50382903679251
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Model Number367925
Device Catalogue Number367925
Device Lot Number1350365
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown